HOWARD A. GRAYSON; JOSEPH D. KENNEDY
To the editor: Among the causes of the ventricular arrhythmia "les torsades de pointes," recently reviewed by Smith and Gallagher (1), are the coronary vasodilators phenylamine and lidoflazine. Recently, a patient under our care developed torsades de pointes after the administration of a single dose of the coronary vasodilator, nifedipine (Procardia; Pfizer, Inc., New York, New York).
A 74-year-old white woman with type II, diet-controlled, diabetes mellitus was admitted 12 April 1982 for unstable angina pectoris. She had been followed regularly in the medical clinic for chronic atrial fibrillation (without evidence of atrioventricular heart block) and congestive heart failure. Both
Learn more about subscription options.
Register Now for a free account.
GRAYSON HA, KENNEDY JD. Torsades de Pointes and Nifedipine. Ann Intern Med. 1982;97:144. doi: 10.7326/0003-4819-97-1-144_1
Download citation file:
Published: Ann Intern Med. 1982;97(1):144.
Copyright © 2017 American College of Physicians. All Rights Reserved.
Print ISSN: 0003-4819 | Online ISSN: 1539-3704
Conditions of Use
This PDF is available to Subscribers Only